Alert archive / Wisconsin / Tornado Warnings in 2010

Tornado Warning 33, NWS Duluth, MN

August 7, 2010Sawyer County, Wisconsin

NWS Duluth, MN issued this tornado warning at Aug 7, 2010, 9:42 PM CDT for Sawyer County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2010, 9:42 PM CDT (02:42 UTC)
Expired
Aug 7, 2010, 10:30 PM CDT
In force
48 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon

County Sawyer County, WI

The radar

The Duluth radar (KDLH), 134 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 9:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
1.8
Supercell composite
12.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 7, 7:37 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 7, 7:37 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
737 PM CDT SAT AUG 7 2010

.UPDATE...
INCREASED CHANCES OF RAIN AND THUNDER NORTH OF DULUTH. INTRODUCED
AREAS OF FOG LATE TONIGHT AND EARLY SUNDAY.

&&

.DISCUSSION...
WARM FRONT SEEMS TO BE ADVECTING UNSTABLE AIR AND CONVECTIVE
AVAILABLE POTENTIAL ENERGY FURTHER NORTHEAST...UP THE SLOPE OF THE
APPROACHING WARM FRONT...THAN GUIDANCE SUGGESTS. THUNDERSTORMS
AHEAD OF THE WARM FRONT HAVE BEEN ELEVATED...THE WARM FRONTAL
SURFACE IS UP OFF THE SURFACE...AND POTENT BUT NO REPORTS OF HAIL
REACHING THE GROUND OR WIND GUSTS OVERCOMING THE ENERGY IT TAKES
TO PUSH DOWN INTO DENSE SURFACE AIR YET. MOST ACTIVE STORMS ARE
WEAKENING AND PASSING OUT OF OUR AREA. REALLY DANGEROUS STORMS
WITH BOTH A HISTORY OF TORNADOES AND ASSOCIATED WITH DEEP VERY
UNSTABLE AIR CONTINUE TO APPROACH SOUTHWEST PORTIONS OF OUR
AREA...THE PORTIONS NOW UNDER A TORNADO WATCH. WITH HIGHER
MOISTURE CONTENT IN THE INCOMING TROPICAL AIR...WE ANTICIPATE FOG
DEVELOPMENT LATE TONIGHT...ESPECIALLY AROUND LAKE SUPERIOR WHERE
SHALLOW MARINE AIR CONTINUES TO MANIFEST ITSELF WITH A RELATIVELY
COOL BUT WEAK ONSHORE FLOW.

.PREV DISCUSSION... /ISSUED 704 PM CDT SAT AUG 7 2010/

AVIATION...08/08/00Z ISSUANCE...
AN AIR MASS CHANGE IS BRINGING VERY HUMID AIR INTO THE AREA.
SCATTERED THUNDERSTORMS...A FEW SEVERE OR EVEN TORNADIC...WILL
SPREAD INTO THE AREA AS FAR NORTH AND EAST AS A GPZ/DLH/HYR LINE.
RELUCTANT MARINE AIR NORTH OF THE STRONG WARM FRONT WILL CAUSE VFR
CONDITIONS TO DETERIORATE TO VLIFR IN AREAS OF FOG AROUND THE LAKE
AND PATCHY FOG INLAND LATE TONIGHT...ANY FOG WILL LIFT BY
MIDMORNING SUNDAY. CONDITIONS WILL REMAIN VFR AFTER MIDMORNING
SUNDAY.

PREV DISCUSSION... /ISSUED 321 PM CDT SAT AUG 7 2010/

DISCUSSION...SFC WARM FRONT DRAPED OVER THE SOUTHERN HALF OF THE
FA AT 19Z FROM KXVG TO KCOQ TO THE SOUTHERN PERIPHERY OF LAKE
SUPERIOR IN NW WI. CHAOTIC CLOUD MASS HAS BEEN IMPACTING THE FA
ALL DAY AND HAS KEPT MAX TEMPS...AS WELL AS INSTABILITY...IN
CHECK. BEST INSTABILITY IS S OF THE WARM FRONT IN CENTRAL AND
SOUTHERN MN ATTM. SHORT WAVE MOVING THROUGH THE DAKOTAS WILL BE
THE FORCING MECHANISM NEED TO LAUNCH THUNDERSTORMS. EXPECT THE
STORMS TO MAINLY AFFECT THE AFOREMENTIONED AREAS INTO SOUTHERN
TIER OF FA THIS EVENING...S OF U.S. HIGHWAY 2.

THIS SHORT WAVE WILL CROSS THE FA TONIGHT WITH ACCOMPANYING
THUNDERSTORMS COMPLEX. PWATS AROUND 1.75 INCHES INDICATE POTENTIAL
FOR HEAVY RAIN...BUT STORMS SHOULD MOVE AT A GOOD CLIP KEEPING
ACCUMULATIONS IN THE 1 TO 1.25 INCH RANGE. SOME ACTIVITY MAY LINGER
IN NW WI SUNDAY MORNING. A BRAKE IN THE ACTION SUNDAY AFTERNOON
EXCEPT IN THE NW CORNER OF THE FA AS FAST MOVING WEAK SHORT WAVE IN
SOUTHERN CANADA MAY HAVE A FEW STORMS CLIP THIS AREA. HAVE SMALL
POPS IN PLACE.

FAIRLY QUIET THROUGH SUNDAY NIGHT WITH RIDGING OVER THE FA. DID
PLACE A SMALL POP OVER THE ARROWHEAD AS MODELS SUGGEST ANOTHER WEAK
WAVE AFFECTING THAT AREA LATE SUNDAY NIGHT. ADDED PATCHY FOG LATE
SUNDAY NIGHT AS FORECAST SOUNDINGS MOISTEN UP IN THE LOWEST 1K FT.
THE RIDGING PREVAILS THROUGH MONDAY.

NEXT WAVE EJECTS OUT OF THE WEST COAST TROF FOR ANOTHER ROUND OF
STORMS ON TUESDAY.

EXTENDED...TUESDAY NIGHT THROUGH THE FOLLOWING WEEKEND...
THE WAVY AND STRONG ZONAL FLOW CONTINUES AS A SERIES OF ARCTIC
OUTBREAKS CONTINUE FROM GREAT SLAVE LAKE THROUGH MOST OF HUDSON
BAY.  MEANWHILE...THE FEROCIOUS HEAT SPELL AND ITS ASSOCIATED UPPER
HIGH CONTINUES FROM THE COLORADO PLATEAU EASTWARD THROUGH THE MID
ATLANTIC STATES...ALL THIS CONTRAST MAINTAINING THE ZONAL FLOW.
DOMESTIC AND FOREIGN MODELS ALSO MAINTAIN A LARGE  TROUGH ALOFT OVER
BRITISH COLUMBIA AND THE AMERICAN NORTHWEST...WITH SHOTS OF COLD AIR
AND OUT-OF-PHASE TROUGHS BEING BROUGHT OVER OUR AREA.  IN GENERAL WE
CAN EXPECT UNSEASONABLY WARM AND REMARKABLY HUMID WEATHER WITH
SCATTERED MOSTLY AFTERNOON AND EVENING THUNDERSTORMS FOR OUR AREA.
HOWEVER...HIGH POTENTIALS SUGGEST THAT THESE THUNDERSTORMS COULD BE
QUITE POTENT...WITH ALL THE DYNAMICS AND VARIABLE TEMPERATURES
ALOFT.  SO...ONE SUCH TROUGH AND COLD POCKET MOVES OVER US AS
SURFACE LOW PRESSURE OVER THE DAKOTAS ADVECTS HOT AND HUMID TROPICAL
AIR FROM THE GULF STRAIGHT INTO OUR AREA TUESDAY NIGHT...THE SURFACE
LOW PASSES US...WITH A WARM MOIST HANG-BACK TROUGH OVER OUR AREA
WEDNESDAY INTO WEDNESDAY EVENING.  ANOTHER STRONG...FAST MOVING
TROUGH ALOFT ACCOMPANIES INCREASINGLY POTENT LOW LEVEL TROPICAL AIR
ADVECTION THURSDAY EVENING AND FRIDAY.  A COLD FRONT...FOLLOWED BY
UPPER AND MID LEVEL COLD ADVECTION...PUSHES THROUGH LATE SATURDAY
AFTERNOON OR SATURDAY EVENING ON ALL THE MODELS.  THE MODELS SUGGEST
A GRADUAL COOL DOWN AND DRYING TOWARD MORE SEASONABLE LEVELS
SUNDAY.

AVIATION...18Z TAF ISSUANCE.
THUNDERSTORMS ARE EXPECTED MAINLY SOUTH AND ALONG A LINE FROM KBJI
THROUGH KHIB TO KBFW THROUGH 08Z. AFTER 08Z THERE WILL BE AREAS OF
FOG WITH VSBY AOB 3SM.

&&

.POINT TEMPS/POPS...
DLH  63  79  61  86 /  80  10  10  10
INL  58  84  58  89 /  30  20  10  10
BRD  65  89  67  92 /  80  10  10  10
HYR  65  88  62  93 /  80  20  10  10
ASX  63  82  60  89 /  80  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...EOM
Hazardous weather outlook, Aug 7, 3:44 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
344 PM CDT SAT AUG 7 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081045-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
344 PM CDT SAT AUG 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE
MOST LIKELY AREA FOR THUNDERSTORMS IS EXPECTED SOUTH OF HIGHWAY
2...AND ESPECIALLY FROM THE BRAINERD LAKES INTO THE TWIN PORTS AND
NORTHWESTERN WISCONSIN. A FEW OF THESE STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. THE BIGGER STORY WILL LIKELY BE
THAT SOME OF THE STORMS DURING THIS TIME FRAME MAY BE SEVERE. THE
THREATS WILL INCLUDE DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. THE HIGHEST LIKELIHOOD FOR THESE CONDITIONS WILL BE IN
THE BRAINERD LAKES AREA...EASTWARD INTO THE PINE CITY AND SIREN
AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH
FRIDAY. THE MAJORITY OF THE STORMS WILL BE DURING THE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-081045-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
344 PM CDT SAT AUG 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT A FEW OF THESE STORMS
MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BIGGER STORY
WILL LIKELY BE THAT SOME OF THE STORMS DURING THIS TIME FRAME MAY
BE SEVERE. THE THREATS WILL INCLUDE DAMAGING WINDS...LARGE HAIL
AND ISOLATED TORNADOES. THE HIGHEST LIKELIHOOD FOR THESE
CONDITIONS WILL BE IN THE BRAINERD LAKES AREA...EASTWARD INTO THE
PINE CITY AND SIREN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE WESTERN PORTION OF
LAKE SUPERIOR. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. THE BIGGER STORY WILL LIKELY BE LATER TODAY
INTO TONIGHT...AS THE STORMS INCREASE IN COVERAGE AND INTENSITY.
SOME OF THE STORMS DURING THIS TIME FRAME MAY BE SEVERE. THE
THREATS WILL INCLUDE DAMAGING WINDS...LARGE HAIL AND TORNADOES.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 7, 6:48 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
648 PM CDT SAT AUG 7 2010

WIZ009-080015-
PRICE-
648 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS ENTERING EXTREME SOUTHWESTERN PRICE COUNTY...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF KENNAN TO 23 MILES WEST OF KENNAN...MOVING SOUTHEAST AT 30
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
    RURAL PRICE COUNTY AT 700 PM

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4538 9069 4562 9069 4565 9060 4537 9055
      4537 9067

KK
Special weather statement, Aug 7, 7:28 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
728 PM CDT SAT AUG 7 2010

MNZ033-034-080200-
CROW WING-SOUTH CASS-
728 PM CDT SAT AUG 7 2010

...POTENTIALLY SEVERE THUNDERSTORMS APPROACHING SOUTHERN CASS AND
WESTERN CROW WING COUNTIES...

THUNDERSTORMS WERE MOVING THROUGH OTTERTAIL COUNTY AT 730 PM...AND
WILL MOVE INTO THE THE LEADER AND BRAINERD AREA THIS EVENING.
WARNINGS MAY BE NEEDED SHORTLY IF THE STORMS HOLD TOGETHER OR
STRENGTHEN FURTHER. A TORNADO WATCH IS IN EFFECT UNTIL 1 AM.

* THE THUNDERSTORMS WILL BE NEAR...
  ESTERDY BY 825 PM...
  LEADER AND POPLAR BY 835 PM...
  CASINO AND PILLAGER BY 845 PM...
  FORT RIPLEY BY 850 PM...
  SYLVAN AND LENNOX BY 855 PM...
  LAKE SHORE AND NISSWA BY 900 PM...

LAT...LON 4658 9480 4672 9418 4615 9410 4615 9437
      4623 9440 4627 9435 4629 9436 4632 9443
      4629 9454 4635 9466 4635 9473 4637 9474
      4640 9480

LONKA
Special weather statement, Aug 7, 8:04 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
804 PM CDT SAT AUG 7 2010

MNZ033-034-036-080200-
CROW WING-SOUTH AITKIN-SOUTH CASS-
804 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS MOVING INTO THE BRAINERD AND SOUTHERN CASS
COUNTY AREA...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF ESTERDY TO FORT RIPLEY TO 15 MILES SOUTHEAST OF ERSKIN
LAKE...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  PILLAGER BY 810 PM...
  POPLAR AND LENNOX BY 815 PM...
  SYLVAN AND ST. MATHIAS BY 820 PM...
  BARROWS BY 825 PM...
  SHEPHARD AND EAST GULL LAKE BY 830 PM...
  LAKE SHORE AND BRAINERD BY 835 PM...
  PINE CENTER AND NISSWA BY 845 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4669 9480 4674 9414 4619 9305 4615 9305
      4615 9343 4624 9345 4623 9379 4614 9381
      4615 9437 4623 9440 4629 9436 4632 9443
      4629 9454 4635 9466 4635 9473 4640 9480

LONKA
Special weather statement, Aug 7, 8:17 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
817 PM CDT SAT AUG 7 2010

WIZ002-080200-
BAYFIELD-
817 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS MOVING THROUGH BAYFIELD COUNTY...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IRON RIVER...MOVING SOUTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  INO BY 830 PM...
  MASON AND BENOIT BY 840 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4652 9093 4632 9104 4647 9152 4664 9143

KK
Special weather statement, Aug 7, 8:50 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
850 PM CDT SAT AUG 7 2010

WIZ001-002-007-008-080245-
BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
850 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS OVER SOUTHERN BAYFIELD COUNTY...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CABLE TO 5
MILES SOUTHEAST OF WASCOTT...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  TOTAGATIC FLOWAGE...  CABLE...              NELSON LAKE...
  STANBERRY...          SPRINGBROOK...        SPRINGBROOK...
  HAYWARD...            LOST LAND LAKE...     TEAL LAKE...
  LITTLE ROUND LAKE...  NORTHWOODS BEACH...   CHIPPEWA LAKE...
  STONE LAKE...         CHIEF LAKE...         RESERVE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4587 9085 4569 9144 4616 9190 4633 9130

KK
Special weather statement, Aug 7, 8:59 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
859 PM CDT SAT AUG 7 2010

MNZ033>036-038-WIZ001-006-007-080300-
BURNETT-CROW WING-DOUGLAS-NORTHERN AITKIN-PINE-SOUTH AITKIN-SOUTH
CASS-WASHBURN-
859 PM CDT SAT AUG 7 2010

...STRONG THUNDERSTORMS FROM THE BRAINERD LAKES...EASTWARD TO THE ST
CROIX RIVER VALLEY...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
LEADER TO CAMP LAKE TO WEBSTER...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED THROUGH 10 PM INCLUDE...
  NORTH LONG LAKE...    WOODROW...            LAKE SHORE...
  MILLE LACS LAKE...    NISSWA...             LEGIONVILLE...
  GARRISON...           CLOVERDALE...         YELLOWLAKE...
  MERRIFIELD...         LAKE HUBERT...        FRIESLAND...
  EDWARD LAKE...        BAY LAKE...           RIVERTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4652 9478 4670 9375 4636 9288 4603 9154
      4593 9154 4581 9233 4600 9307 4615 9306
      4615 9343 4624 9345 4623 9379 4618 9382

LONKA

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:28 PM CDTSpecial Weather StatementDLHCrow Wing92 min
Aug 7, 8:04 PM CDTSpecial Weather StatementDLHCrow Wing56 min
Aug 7, 8:27 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing48 min
Aug 7, 8:59 PM CDTSpecial Weather StatementDLHCrow Wing, Pine61 min
Aug 7, 9:06 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing39 min
Aug 7, 9:37 PM CDTSevere Thunderstorm WarningDLHCass38 min
Aug 7, 9:49 PM CDTSpecial Weather StatementDLHAitkin41 min
Aug 7, 10:55 PM CDTSevere Thunderstorm WarningDLHPine51 min
Aug 7, 10:56 PM CDTAreal Flood AdvisoryDLHCarlton, Saint Louis3 hr
Aug 7, 11:14 PM CDTSpecial Weather StatementDLHCarlton16 min
Aug 7, 11:18 PM CDTSpecial Marine WarningDLH87 min
Aug 8, 5:26 AM CDTDense Fog AdvisoryDLHAitkin, Carlton, Itasca, Saint Louis4 hr
Aug 8, 6:46 PM CDTSpecial Weather StatementDLHKoochiching44 min
Aug 7, 8:17 PM CDTSpecial Weather StatementDLHBayfield43 min
Aug 7, 8:50 PM CDTSpecial Weather StatementDLHSawyer55 min
Aug 7, 9:10 PM CDTTornado WarningDLHSawyer35 min
Aug 7, 9:58 PM CDTSpecial Weather StatementDLHDouglas32 min
Aug 7, 10:04 PM CDTTornado WarningDLHBayfield, Douglas26 min
Aug 7, 10:30 PM CDTTornado WarningDLHSawyer30 min
Aug 7, 10:40 PM CDTSevere Thunderstorm WarningDLHBayfield50 min
Aug 7, 11:05 PM CDTSevere Thunderstorm WarningDLHAshland, Price, Sawyer40 min
Aug 7, 11:06 PM CDTAreal Flood AdvisoryDLHPrice, Sawyer6 hr
Aug 7, 11:53 PM CDTSpecial Weather StatementDLHWashburn37 min
Aug 8, 12:03 AM CDTSevere Thunderstorm WarningDLHSawyer, Washburn42 min
Aug 8, 12:13 AM CDTSpecial Weather StatementDLHPrice77 min
Aug 8, 12:27 AM CDTFlash Flood WarningDLHPrice, Sawyer3 hr

Nearby

Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.